Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
|smmtrecovery - Wed Jul 21, 2010 9:23 pm||
I just went to the doctors today with severe pain and burning during and after urination . Also have pain all day for last couple days and slight back ache. They did a urine test and said i indeed had a uti and prescribed cipro and a water pill for the swelling . lso I told the doctor how I have gained 60 pounds in 6 months , basically since I started methadone. Now my normal weight drug free fluctuates between 125 -140 . But i am now 175 and i have headaches frequently and like i said now this and pain . I also have constant joint pain and stiffness but i had that before i started the methadone . I gave the doctor all this info and she told me kind of rudely that my weight gain was probably due to me being sedated because of the methadone and that the swelling was due to me being over weight . Now I was shocked and am not used to being treated like this . I am not lazy or sedated . I go to group therapy every day and also have 2 kids i take care of that are 9 and 7. I am on the go with them taking them to football practice and cheerleading and doing activities with them . Also i am searching for a job and go to college . I don't have time to be sedated even if it did make me like that . But i started at 40mg daily and then i slowly went up to a stable dose that i have been at for 4 months . I am taking 150 mg a day. so my question is do you think the swelling is uti or kidney related and that i should seek other treatment . I was also not able to start the meds tonight cause by the time i got to the pharmacy it was closed and i cant go to any other cause the one i was using has the antibiotic for free and i cant afford to go to a different pharmacy and pay for my meds . Also is there something she could have given me for pain . I was almost in tears and it seemed like she was not giving me something just because i am on methadone and like she wanted to make me suffer or i deserve to suffer . From the research i have done there are meds that can be given for pain and they can be given in small daily doses by the pharmacy and so there is no threat or worry of abuse . Please respond asap and thank you in advance . I will probably end up going to the hospital though not only for the pain which just keeps getting worse but because of the swelling which concerns me . By the way this is the first day that I have had the swelling in my legs and feet . Usally i just have some in my fingers and hands . Thanks again and have a great evening everyone .
|smmtrecovery - Fri Jul 23, 2010 10:27 am||
I just wanted to follow up and add some information since it has been a couple days . I did not end up going to the hospital , I decided to wait it out . The swelling is still severe although in the morning after i have slept all night it seems to have gone down a little but as soon as i get up and moving it is right back to being severly swollen . I go in today to get the results of my blood work from the other day when i was diagnosed with the uti and given antibiotics . I do have another question though . I was taking my antibiotic and noticed that I only had a two day supply left and that i had only had a three day supply prescribed . Is this normal to only prescribe antibiotics for three days and how do they know that it will take care of the infection . Please give me some type of answer . I am having to go to my local health clinic which mostly takes medicaid patients or people with low income and they put them on a sliding scale for payment . I understand that typically with these places the doctors and nurses are over worked and under paid and treat everyone the same basically . I just want to make sure I am informed so that I can advicate for myself when i go there and so I can be informed enopugh to know when they might be giving me less then adequate care . Thank you again and i appreciate this being here for me to be able to ask questions and get feedback .
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.